Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Changing to another med......
    avatar
    Cindigal posted:
    I went to the doctor for a 3 month checkup. I told him about my concerns about Lamictal and the side effects that I am having: rashes about the face and chest, weight gain. Who would want those side effects from any med. I decided I was going to urge the doctor to change the med to another. I mentioned to him that I will be better off with Topamax, usually people lose weight with the med. I told him that I am going to the gym every day, doing cardio work-outs, and free weights and watching the diet. He did not come out and say one way or another if that pill will do that. He was very flexible to change the med to Topamax and I am anxious to see what happens. Every article that I read about Topamax claims that people lose weight on it.
    Reply
     
    avatar
    dancer86442 responded:
    Good Morning Cindigal,

    I am glad you got off the Lamictal. A rash side effect is NOT good! I do hope the Topamax works for you. It has been treating my daughter quite horribly. She has had mood swings (took her off Keppra & that evened out some) & Diarrhea for 6 wks or more. Trial & Error Period is over. She has to get back on the med merrygoround & try something else. :(

    But, everyone reacts differently to their meds. So, My prayers are w/ you. Let us know how you are doing. :) Good Luck.

    Love Candi
     
    avatar
    Cindigal replied to dancer86442's response:
    Thanks for the reply. Did you say that your daughter experienced bad side effects from Topamax; mood swings, and diarrhea. What is she on now.
     
    avatar
    dancer86442 replied to Cindigal's response:
    Hi Cindi,

    She is still on the Topamax. She's waiting for her DR appt, later this mth I think. I'm wondering what they will try next myself.

    Love Candi


    Helpful Tips

    Want to read "discussions" only?
    Well that's easy too, on the left hand side you see many links one of them is "discussions", click on it and you'll only see the ... More
    Was this Helpful?
    19 of 29 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Epilepsy Center